# SDR 05FDEA03797

- Difficulty date: November 14, 2005
- Submitted: November 15, 2005
- Operation: Air carrier
- Aircraft: N578FE
- Make and model: Doug MD-11F
- Aircraft serial: 48458
- Aircraft time: 38,553 hours, 10,583 cycles
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 3
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

ABOUT 2-3 MIN AFTER BLEED SHUTDOWN, CREW GOT STICK SHAKER, A/S ALT LOSS WITH NR 3 ENG VIBRATION.  BROUGHT NR 3 THROTTLE TO IDLE AND VIBRATION REDUCED BUT STILL NOTICEABLE & NR 3 EVM TURB MONITOR WAS CLIMBING THRU 4 TOWARDS 5.  ELECTED TO SHUTDOWN NR 3 ENG & VIBRATION STOPPED.  NR 3 EGT ABOUT 50 DEGREES ABOVE NR 1 & 2, REV U/L INDICATOR ILLUMINATED IN EPR GAUGE.  COMPLETED BOROSCOPE INSP OF HPT BLADES   FOUND 32 BLADES WITH DAMAGE & 8 OF THOSE BLADES MISSING AT LEAST HALF OF BLADE.  BLADES THAT ARE DAMAGED ARE FRAGMENTED IN NATURE.  ALSO, DURING INSPECTION FOUND AFT COOLING DUCT THAT SURROUNDS HPT BROKEN IN TWO.  REMOVED AND REPLACED ENGINE.
